Women who don't have BRCA mutations could have other high-risk genes that affect treatment choices
by Malibu27 on Tue Jul 10, 2012 06:20 PM
by andreaki on Wed Jul 11, 2012 12:43 AM
Jinger, what do you do when you go outside? Do you put anything on? Does the sun bother you face-does it get red, etc.? My dermitologist wanted me to us zyclara(sp?) for AK's, which I didn't because of side effects and length of time. It seems like Picato is the way to go. I have an appointment in Sept. and may suggest that I use it.
It is great hearing from everyone about your experiences. I will let you know what is going to happen to me. I may have to wait until the end of Sept. as we are going on vacation in Sept. Thank you all for sharing
by pjh2ae on Wed Jul 11, 2012 02:24 AM
I put it on my face and wound up with huge oozing blisters ; I had to take pain pills the 2nd night. I was completely clear after 10 days. The drug rep told my doctor that will not happen on my arms. It has been 2 hours & I am beginning to feel it, however, I only used 3 tubes. After what you said I think I need 3-4 on each arm- I just did not know if insurance will let me get that many boxes at a time. How do you look & feel after completing both days
by Malibu27 on Wed Jul 11, 2012 01:11 PM
The sun doesn't bother me at all. I love the sun, but since all of this I try not to go out when it is really sunny out. I also use sun block but living in Virginia Beach and being fair skin some times it still doesn't make me feel safe, some times I use a hat. My face looks the same as it did a week after I used the Picato. I have no side affects at all.
by FLsk8Mom on Thu Jul 12, 2012 12:33 AM
Day 5. I look almost normal again. I woke up and had some swelling under my eyes again, but it went down as the day went on. No pain and no itching. I still have some red spots where my skin reacted the worst, and I'm still peeling a little. Also a little tender in those areas. Aquaphor is helping keeping the skin soft, and really helped yesterday when it was cracking and sore.
As far as I can tell, the AK spots are gone. My skin seems smooth and so far I'm pleased at how it's turned out. If this truly got rid of the AK without surgery, them I'm really happy I did this.
My Doctor did not give me much info at all. Basically she told me she wanted me to use this drug and gave me a flyer from the pharma company. I did the other research myself, then asked some questions before I used it. She never told me not to wash it off, I left it on between 6-8 hours since that's what the paperwork said that came with it. It makes sense not to wash it off though to get max benefit. (So now I'm wondering if I actually got the max benefit)
So basically to anyone who is going to use this, the best thing I can tell you is to ask lots of question, and if possible use it in the morning or daytime, not at night. At least from my experience.
by mgemler on Sat Jul 21, 2012 02:38 AM
I plan to start the Picato tomorrow morning. My dermatologist told me to use one tube for the three days on/around my nose first---- and do other sections of my face at a later time.
However, I just finished reading all the info in the brochure, and it specifically says, "Only use a tube of Picato gel1time. Throw away any open tube of Picato gel after use even if there is still medicine left in it."
Now I'm not sure what to do (and, of course, it's Friday night, so can't call the doctor until Monday). Use one tube tomorrow morning on several sections of my face, the second tube on Sunday, etc.? Wait and call the doctor on Monday?
by debjean on Sat Jul 21, 2012 03:56 PM
Sorry, didn't get back with you yesterday. I'd just use the one tube all three days and hold the other 2 tubes for yr other parts of face. My dr kind of told me that when I did mine. Picato instructions are that you can wash off after 6 hrs, the nurse told me 8, the doctor said if the pain was too much that even if you washed it off after one hour you'd still get some effect so I guess what I'm saying is it's kind of trial and error right now! Good luck! Debbie
by mgemler on Sat Jul 21, 2012 04:19 PM
Thanks, Debbie! I feel more reassured that someone else's doctor gave the same instructions. Just applied it---- glad to know what to expect from the stories/info shared on this site :)
by mgemler on Sun Jul 22, 2012 07:52 PM
I'm going to "do" my face in stages---- soooo glad I don't have to deal with the pain that other's have described. My nose/upper cheeks look and feel like I have a severe sunburn. However, it's manageable-- probably because it isn't my entire face.
I suggest applying the gel in the morning---- and keep busy!
by Jdc0626 on Tue Jul 31, 2012 10:27 PM
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.